MAUDE Adverse Event Report: COOK INC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Codes Fracture (1260); Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Turbo-ject over-the-wire single lumen peripherally inserted central venous catheter set.(b)(4).The event is currently under investigation.
 
Event or Problem Description
The (b)(6) male patient had a picc line inserted in the right basilica vein for 27 days to administer iv therapy.It was reported that the line fractured and began leaking at the junction between the hub and the clear flexible tubing.The doctor reported there have been no changes in clinical practice with regards to care, maintenance or insertion of the device.Reportedly the patient did require additional general anesthesia for another picc line insertion on (b)(6) 2016 procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Brand name: turbo-ject over-the-wire single lumen peripherally inserted central venous catheter set (b)(4).The event is currently under investigation.
 
Event or Problem Description
The (b)(6) old male patient had a picc line inserted in the right basilica vein for 27 days to administer iv therapy.It was reported that the line fractured and began leaking at the junction between the hub and the clear flexible tubing.The doctor reported there have been no changes in clinical practice with regards to care, maintenance or insertion of the device.Reportedly the patient did require additional general anesthesia for another picc line insertion on (b)(6) 2016 procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Brand name: turbo-ject over-the-wire single lumen peripherally inserted central venous catheter set.(b)(4).A review of the review of complaint history, review of device history record, specifications and trends of the device was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.The device history record was reviewed and no non-conformances were noted.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.
 
Event or Problem Description
The (b)(6) male patient had a picc line inserted in the right basilica vein for 27 days to administer iv therapy.It was reported that the line fractured and began leaking at the junction between the hub and the clear flexible tubing.The doctor reported there have been no changes in clinical practice with regards to care, maintenance or insertion of the device.Reportedly the patient did require additional general anesthesia for another picc line insertion on (b)(6) 2016 procedures due to this occurrence.

Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6002674
Report Number1820334-2016-01131
Device Sequence Number671282
Product Code LJS
UDI-Device Identifier00827002558847
UDI-Public(01)00827002558847(17)171019(10)6273415
Combination Product (Y/N)N
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-OTW-1110
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/07/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/06/2016
Supplement Report FDA Received Date10/07/2016
10/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 MO
Patient Weight7